MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ARTERIAL SMARTSITE¿ NEEDLE-FREE VALVE; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ARTERIAL SMARTSITE¿ NEEDLE-FREE VALVE; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 2000EA
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: investigation summary: 996 unopened samples (model #2000ea, lot #23015487) were returned by the customer.It was reported by customer that the bd ea luer lock sites are occluding and keeping the fluids from running into the patient.Evaluation of 59 samples were performed.The sample size quantity was determined per 1701-008-000 swi sample size selection work instruction v.08.The sets were examined for defects and abnormalities.No defects or abnormalities were observed.The samples were connected to a cut off syringe tip to check that the fluid path is in an activated position/open when connected to a syringe.The samples were then attempted to be flushed with water using a 10ml bd syringe to confirm an open fluid path.The fluid paths of 57 of the samples were open and those samples were able to be flushed.The failure was unable to be replicated in these samples.The fluid paths of 2 of the samples were not open and were unable to be flushed.The customer complaint can be verified in these samples.A quality notification was sent to the manufacturer, and samples were sent for further investigation.The manufacturer was able to confirm the failure.Further investigation determined that the potential root cause could be related to the variation of the fluoriosilicone application, although, according to the validation of the process, the technology used allows a number of defective parts due to this condition.A quality alert was created on july 19th, 2023 and communicated by the production supervisor to the involved personnel to reinforce the correct fluorosilicone weighing, and that the operators need to notify to the mechanic and / or manufacturing and quality engineering to correct the problem or in this case, to adjust the amount of fluorosilicone that the machine is applying when the fluorosilicone values are so close to the minimum / or maximum control limits.A device history record review for model 2000ea lot number 23015487 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 19jan2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.H3 other text : see h.10.
 
Event or Problem Description
It was reported while using bd arterial smartsite¿ needle-free valve there was a clog.There was no report of patient impact.The following information was provided by the initial reporter: per customer, ¿we are having problems with the bd 2000ea luer lock sites.They are occluding and keeping the fluids from running into the patient.Nursing staff and the cno have reported that the bd 2000ea luer loc sites will not let the fluids run.They have unhooked the tubings and the fluids will run fine if not going through the bd luer lock site.I would like to return what i have purchased.I have 4 cases still in their original boxes and then approximately another case in ziplock bags that we dispense with.The nursing dept and er will probably have more but i don't know that number yet.Would you be able to tell me how many we have purchased from cardinal? i have purchased from shared also and am working with them also.¿ could you please help to provide the exact quantity of affected batch? i have 8 cases of 10, still in boxes.I have 96 ea in a ziplock that has been returned from departments.2.Is there any sample available? if yes, kindly provide the facility address for us to generate the return label.If no, kindly provide a photo.Yes there is left over stock but not the actual valves.(b)(6) hospital, (b)(6).3.What is the patient outcome? is there any adverse event/serious injury? antibiotic deliveries were delayed, when the smartsite valves were changed out to the icu medical brand theiv flowed freely with no occlusion error.4.Was there a delay of, or change in, the course of treatment due to the event? yes, iv fluid bolus, zosyn and azithromycin infusions were delayed.5.What type of procedure is being performed? iv fluid boluses and iv antibiotics, ie zosyn and azithromycin infusions.6.What was medication being used in the procedure? zosyn and azithromycin.Evaluation of 59 samples were performed.The sample size quantity was determined per 1701-008-000 swi sample size selection work instruction v.08.The sets were examined for defects and abnormalities.No defects or abnormalities were observed.The samples were connected to a cut off syringe tip to check that the fluid path is in an activated position/open when connected to a syringe.The samples were then attempted to be flushed with water using a 10ml bd syringe to confirm an open fluid path.The fluid paths of 57 of the samples were open and those samples were able to be flushed.The failure was unable to be replicated in these samples.The fluid paths of 2 of the samples were not open and were unable to be flushed.The customer complaint can be verified in these samples.A quality notification was sent to the manufacturer, and samples were sent for further investigation.The manufacturer was able to confirm the failure.Further investigation determined that the potential root cause could be related to the variation of the fluoriosilicone application, although, according to the validation of the process, the technology used allows a number of defective parts due to this condition.A quality alert was created on july 19th, 2023 and communicated by the production supervisor to the involved personnel to reinforce the correct fluorosilicone weighing, and that the operators need to notify to the mechanic and / or manufacturing and quality engineering to correct the problem or in this case, to adjust the amount of fluorosilicone that the machine is applying when the fluorosilicone values are so close to the minimum / or maximum control limits.

Brand Name
BD ARTERIAL SMARTSITE¿ NEEDLE-FREE VALVE
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17452676
Report Number9616066-2023-01635
Device Sequence Number12584962
Product Code FPA
UDI-Device Identifier27613203021689
UDI-Public(01)27613203021689
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/18/2026
Device Catalogue Number2000EA
Device Lot Number23015487
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2023
Initial Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown